Doctor insights on:
Derealization Caused Allergy
No: Depersonalization and derealization are usually form of emotional detachment to deal with a difficult situation. Allergies would cause some congestion and fogginess. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Not Probable: 99.99% No. But there are always outliers in medicine ...Read more
Yes and yes: Absolutely possible.Get a more detailed answer ›
Get appropriate Rx..: You should find out why are you having such symptoms by seeing your doc for an eval. Once a diagnosis is made, treatments can be prescribed to you or that you may be referred to some other doc such as psychiatrist for further eval and treatment. Fortunately there are many treatment options these days, so consult your doc. In the meantime, practice some meditations which may help. Good luck. ...Read more
Can needing glasses cause anxiety, and derealization? I'm thinking this could be one of my problems.
Can you please tell me why excessive quantities of mdma or ecstasy cause derealization and depersonalization?
MDMA: Mdma is a hallucinogen which mixes amphetamine and mescaline-type effects. It impacts serotonin, dopamine, and norepinephrine -- the serotonin effects may be responsible for the known pro-social effects of the drug. It causes release of oxytocin and vasopressin, which play strong roles in love, trust, and sexual feelings. Dopamine activity can lead to depersonalization/derealization. ...Read more
Can switching from one ssri to another after being on the first one for over 10 years cause derealization and intense anxiety?
Yes: If you were taking ssri for 10 years, even though they are the same class, you must phase out very slowly buy cutting down about 25% of the dosage every week. Most notable are Paxil or paroxetine, Effexor (venlafaxine) and recently reported Lexapro and cymbalta. Least likely Prozac due to its long half life. ...Read more
What is it about anxiety that causes derealization and depersonlation and what if any is a good coping mechanism? Really weird feeling.. Thanks
Looking for normal: The brain wants to feel good. Anxiety creates struggle which the brain tries to solve, often by trying to hide away from disturbing thoughts. Thus the derealization and depersonalization. Find a comfortable place to sit and breathe deeply, being with the feeling. Remember feelings come and go. Imagine breathing out the bad feeling and breathing in a good one. Let go of the struggle just be. ...Read more
I know all the alcohol I used younger caused my depersonalization and derealization, I regret it so much. Will it ever go away? I regret it very much.
Will a whole 0.25 Xanax (alprazolam) cause me to feel spaced out or cause derealization? This is why I'm nervous to take whole one but half don't relax me much.
Is an anxiolytic frequently prescribed for panic attacks with many side effects. Your doctor has prescribed this medication because he/she has judged that the benefit to you is greater than the risk of side effects. It is not true in your case.
Rec.: see your doctor for medication adjustment/change or referral to psychiatrist. ...Read more
Many conditions: Depersonalization and derealization can be because of panic disorder. There's a condition called primary depersonalization disorder as well. Temporal lobe epilepsy can also cause these conditions. Any of dissociative disorders can certainly have derealization and depersonalization is a component. We do not know the underlying physiology of this condition however. Certain hallucinogens such as lsd, pcp, and certain mushrooms, have also been known to cause both of these conditions as has high-dose marijuana over a prolonged period of time. I have seen one case of Hydroxyzine overdose prolonged depersonalization. Withdrawal from certain substances of abuse can also cause depersonalization and derealization. It is not at all unusual for someone to experience derealization and occasional depersonalization as part of development through adolescence. ...Read more
Not causation, but..: The reasons that any of these experiences (symptoms) may occur could be the same. Even to say that anxiety can include all of them is still not necessarily getting to the basic cause which is probably different even for the same person at different times. Try to find an experienced psychotherapist to discover what's going on for you. If meds are thought to be useful, they'll refer you to an MD too ...Read more
I have been nervous for over an hour. Derealization, shaking, feeling weird, nauseous, scared that I will die but for no reason. Causes?
Probably panic: What you're describing sounds like a panic episode, BUT there are many medical issues that can masquerade as panic, so you should be evaluated medically to rule out non-psychiatric causes for these symptoms. ...Read more
Can low vit d count (16) cause derealization? Woke up a month ago after a fight with it. Taking klonopoin 3 weeks & celexa (citalopram) 1 week. I'm feeling scared!
Do opioids cause derealization? I read that opioid antagonists are implicated in dpd. Is this why?
Altered state: Opiates can certainly cause a delirium that includes an altered state of consciousness -- including a feeling of derealization, among other things. Some people feel separate from their bodies. Opiate receptors may be stimulated by a wide variety of things, and use of opiate antagonists is one way of researching and treating symptoms, sometimes. ...Read more
What should I do if I have caffeine induced derealization/ depersonalization? And does it cause insomnia?
Is nortryptyline a good medicine for derealization caused by migraines and also anxiety? How long do I have to be on it to know whether it helps?
Anxiety: It has a good chance of helping with anxiety. If your derealization is related to your anxiety, it has a good chance of helping with that as well. But it is dose dependent. You may need to be on it for a few weeks to know -- again, dose dependent. It is possible that yoo will get no significant side effects, but discuss this with your prescriber. ...Read more
Can a brain injury cause derealization or depersonalization? I've been feeling like this condition
Possible: Suffering a traumatic brain injury (TBI) can present with multiple types of psychiatric presentations. Your derealization/depersonalization could occur. You need to be examined by a specialists and rule out other causes and then provide some help either counseling or medications to help you ...Read more
Could derealization and headaches be caused from an inner ear disorder? If so, which disorders? Thanks!
Not likely: Grant, the problem/s are more likely rooted in conditioning from unfortunate experiences you have had. I suggest you research Subliminal Therapy as the solution. Go to www. Stii. Us, if what you learn makes sense to you, look for a therapist near you or reach back for more guidance from me. ...Read more
Dizziness or derealization. Anxiety may be underlying cause. Past week I've been dizzy, but no loss of balance. No other symptoms, just haze like.
Dizzy: Please see your family doc to rule out or identify any medical conditions. They see a mental health pro such as a clinical psychologist who specializes in mood disorders. You can learn some techniques to manage this. Peace and good health. ...Read more
To what degree can gastrointestinal issues affect one's mood? Can it cause a severe depression, derealization, anxiety and such? And how likely is it?
GI issues and mood: GI issue can definitely affect mood. Depending on state of intestinal health, serious mood disturbances can develop. Allergies, leaky gut, IBS, chronic constipation, can all affect mental health. Also much research is being done on the microbiome health of the gut. Too much antibiotic use has destroyed a large part of our gut health, leading to chronic health and mental health issues. ...Read more
Can azithromycin cause confusion and a spacey feeling. Can it cause things to seem like dissociation, derealization, and depersonalization?
Feels unreal: Derealization is when your experience of reality is temporarily colored by a feeling that it all seems unreal. Unlike states of fascination, spirituality, or interest, it can be unpleasant or undesired. Occurs in anxious states but can occur by itself without conscious anxiety. If it applies to 'you, ' it is called 'depersonalization.'. ...Read more
Anxiety: It means that "you lose touch with reality" feel kind a numb, not there any more and feel its not happening but in fact it is its a psychological mechanism a natural defense of human psyche to prevent too much trauma or intense emotions to damage nervous system. It can happen in various situations severe trauma, intense emotional set back and severe anxiety attacks can cause it. Get an eval. ...Read more
Txmt for condition: Depersonalisation disorder involves an unpleasant, chronic and disabling alteration in the experience of self and environment. In addition to these classic features of depersonalisation and derealisation, symptoms may also encompass alterations in bodily sensation and a loss of emotional reactivity. Primary depersonalisation disorder is probably more common than previously thought, and here we dis ...Read more
It sounds like: This is a pretty upsetting experience for you. I would encourage you to promptly arrange to see a psychologist or psychiatrist for a comprehensive evaluation. Please also advise your physician. ...Read more